Alert archive / California / Flash Flood Warnings in 2014

Flash Flood Warning 1, NWS Los Angeles, CA

February 28, 2014Los Angeles County, California

NWS Los Angeles, CA issued this flash flood warning at Feb 28, 2014, 9:42 AM PST for Los Angeles County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 28, 2014, 9:42 AM PST (17:42 UTC)
Expired
Feb 28, 2014, 12:30 PM PST
In force
3 hr
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Flood severity
None

County Los Angeles County, CA

The radar

The Santa Ana Mts radar (KSOX), 55 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 5.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2014-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2014-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 231 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
231 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

797 
WGUS56 KLOX 281742
FFWLOX
CAC037-282030-
/O.NEW.KLOX.FF.W.0001.140228T1742Z-140228T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
942 AM PST FRI FEB 28 2014

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA...
  THIS INCLUDES THE SAN GABRIEL MOUNTAINS AND ADJACENT FOOTHILLS
  INCLUDING THE COLBY...MADISON...MADRE...AND WILLIAMS BURN AREAS

* UNTIL 1230 PM PST

* AT 930 AM PST...DOPPLER RADAR INDICATED INTENSE RAINFALL RATES IN 
  EXCESS OF ONE INCH PER HOUR ACROSS THE WARNING AREA...WITH ADDITIONAL
  HEAVY RAIN LIKELY THROUGH 1230 PM. FLASH FLOODING AND DEBRIS FLOWS
  WILL BE LIKELY. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE SAN
  GABRIEL MOUNTAINS AND ADJACENT FOOTHILLS...INCLUDING THE 
  COLBY...MADISON...MADRE...AND WILLIAMS BURN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU LIVE IN A BURN AREA SHELTER IN PLACE AND IF POSSIBLE MOVE TO
A SECOND STORY. IF YOU ARE IN NON-BURN AREAS MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT
TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT
OR BY AUTOMOBILE.

&&

LAT...LON 3408 11770 3412 11805 3429 11834 3449 11828
      3446 11765 3428 11764

$$

GOMBERG/KJ
2 follow-up statements
745 
WGUS76 KLOX 281844
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1044 AM PST FRI FEB 28 2014

CAC037-282030-
/O.CON.KLOX.FF.W.0001.000000T0000Z-140228T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
1044 AM PST FRI FEB 28 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM PST FOR
   THE SAN GABRIEL MOUNTAINS AND ADJACENT FOOTHILLS IN CENTRAL
   LOS ANGELES COUNTY...INCLUDING THE COLBY...MADISON...MADRE...AND
   WILLIAMS BURN AREAS

AT 1025 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AREAS OF HEAVY RAINFALL ACROSS THE WARNING AREA. RAINFALL
RATES BETWEEN ONE HALF INCH AND ONE INCH PER HOUR HAVE BEEN COMMON
BETWEEN 930 AM AND 1030 AM. AS THE ATMOSPHERE CONTINUES TO
DESTABILIZE...THERE WILL BE AN INCREASED THREAT OF THUNDERSTORMS
THROUGH THE DAY...CAPABLE OF PRODUCING INTENSE RAINFALL RATES. 

AS OF 1030 AM...THERE HAS BEEN A REPORT OF TWO FEET OF MUD ON YUCCA
RIDGE ROAD ALONG WITH OTHER REPORTS OF MUDFLOWS NEAR THE COLBY
BURN AREA. WITH THE POTENTIAL FOR ADDITIONAL HEAVY RAIN AND
THUNDERSTORMS...THERE WILL CONTINUE TO BE A SIGNIFICANT THREAT OF
MUDFLOWS AND DEBRIS FLOWS ACROSS THE BURN AREAS...AS WELL AS
SIGNIFICANT FLOODING OF ROADWAYS AND STREAMS WITH ROCKSLIDES
IN NON-BURN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU LIVE IN A BURN AREA SHELTER IN PLACE AND IF POSSIBLE MOVE TO
A SECOND STORY. IF YOU ARE IN NON-BURN AREAS MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT
TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT
OR BY AUTOMOBILE.


&&

LAT...LON 3408 11770 3412 11805 3429 11834 3449 11828
      3446 11765 3428 11764

$$

GOMBERG/BOLDT
287 
WGUS76 KLOX 282036
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
1236 PM PST FRI FEB 28 2014

CAC037-282037-
/O.EXP.KLOX.FF.W.0001.000000T0000Z-140228T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
1236 PM PST FRI FEB 28 2014

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1230 PM PST FOR THE SAN
   GABRIEL MOUNTAINS AND ADJACENT FOOTHILLS IN LOS ANGELES COUNTY
   INCLUDING THE COLBY...MADISON...MADRE...AND WILLIAMS BURN
   AREAS...

RAINFALL COVERAGE AND INTENSITY HAS DECREASED CONSIDERABLY ACROSS THE
WARNING AREA WITHIN THE PAST HOUR...ALLOWING FOR THE EXPIRATION OF THE
FLASH FLOOD WARNING IN LOS ANGELES COUNTY. AT 1230 PM...ANOTHER BAND OF
HEAVY RAIN IS CURRENTLY ACROSS VENTURA AND SANTA BARBARA COUNTIES AND
IS FORECASTED TO MOVE EASTWARD INTO LOS ANGELES COUNTY LATER THIS
AFTERNOON. AS A RESULT...THERE IS STILL THE THREAT OF HEAVY RAINFALL
AND THUNDERSTORMS ACROSS LOS ANGELES COUNTY WHICH MAY RESULT IN
ADDITIONAL FLASH FLOOD WARNINGS BEING ISSUED.

AT 1130 AM...THERE WAS A REPORT OF A MUDFLOW NEAR THE
INTERSECTION OF DONNINGTON AND CALERA AVENUES IN THE COLBY BURN
AREA.

LAT...LON 3408 11770 3412 11805 3429 11834 3449 11828
      3446 11765 3428 11764

$$

GOMBERG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 28, 9:30 AM PST, 12 minutes earlier.

Area forecast discussion, Feb 28, 9:30 AM PST, 12 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
930 AM PST FRI FEB 28 2014

.SYNOPSIS...

A VIGOROUS WINTER STORM WILL AFFECT THE ARE THROUGH SATURDAY. EXPECT
RAIN...MOUNTAIN SNOW...GUSTY WINDS...POSSIBLE THUNDERSTORMS...
WATERSPOUTS...URBAN FLOODING...AND MUD AND DEBRIS FLOWS NEAR RESENT
BURN AREAS. RAINFALL WILL BE INTENSE AT TIMES. A CLEARING AND DRYING
TREND WILL START SUNDAY AFTERNOON. CLEAR WITH A WARMING TREND FOR
EARLY NEXT WEEK.

&&

.SHORT TERM (TODAY-SUN)...OUR LONG AWAITED STORM HAS ARRIVED AND SO
FAR HAS PRETTY MUCH HELD UP TO EXPECTATIONS. THE FIRST WAVE OF
PRECIP MOVED THROUGH OVERNIGHT (AND CURRENTLY OVER EASTERN LA
COUNTY) A LITTLE FASTER THAN EXPECTED BUT AMOUNTS WERE ON TARGET.
SNOW LEVELS ABOVE 9000 SO CURRENTLY NOT AN ISSUE. A JET STREAK
COMING IN LATER THIS MORNING AND AFTERNOON WILL HELP ENCOURAGE
CONVECTIVE DEVELOPMENT, ESPECIALLY OVER THE COASTAL WATERS SOUTH OF
PT CONCEPTION AND ADJACENT COASTAL ZONES SO WILL BE MONITORING THAT
CLOSELY. MODELS INDICATE LI'S AROUND -4 IN THE SANTA MONICA BAY
AROUND 21Z AND CAPE AROUND 900 J/KG SO THE POTENTIAL IS THERE FOR AN
ACTIVE CONVECTIVE PATTERN THIS AFTERNOON AND EVENING. THAT FIRST
WAVE GENERATED MINIMAL IMPACTS SO FAR BUT CONVECTIVE DEVELOPMENT
THIS AFTERNOON WOULD POSE A THREAT FOR WATERSPOUTS, SMALL TORNADOS,
AND DEBRIS FLOWS FOR THE BURN AREAS.  AS THE UPPER LOW MOVES TOWARDS
PT CONCEPTION LATER TODAY SNOW LEVELS WILL SLOWLY FALL, POSSIBLY
DROPPING TO AROUND 7000 FT.

***FROM PREVIOUS DISCUSSION***

FROM TONIGHT THROUGH EARLY SATURDAY EVENING THE UPPER LOW WILL MOVE
TO POINT CONCEPTION. IT WILL KEEP MOIST FLOW WITH MANY EMBEDDED VORT
LOBES MOVING OVER THE AREA AND THERE WILL BE SHOWERS WITH A CHANCE
OF TSTMS OVER THE ENTIRE FCST AREA THROUGH SATURDAY EVENING. THERE
WILL LIKELY BE A FEW BREAKS IN THE ACTION STARTING TONIGHT AS SOME
NVA MOVES IN BEHIND THE PVA.

STORM TOTAL RAIN AMOUNTS OF 2-4 INCHES AT LOWER ELEVATIONS...4-7
INCHES IN THE FOOTHILLS...AND 8-10 INCHES IN THE MOUNTAINS ARE
EXPECTED TONIGHT THROUGH SATURDAY NIGHT.

AS THE JET MOVES OVERHEAD WINDS WILL INCREASE OVER THE MTN AREAS AND
MANY OF THE HIGHER PEAKS WILL SEE WIND GUSTS BETWEEN 60 AND 70 MPH.
A HIGH WIND WARNING IS IN EFFECT FOR THE MTNS OF SLO AND SBA
COUNTY...BUT THE WINDS HAVE BEEN COMBINED INTO THE WINTER STORM
WARNING THAT IS IN EFFECT FOR THE MTNS OF LA AND VTA COUNTIES. A
TIGHT SFC PRESSURE GRADIENT AROUND THE SFC LOW WILL BRING ADVISORY
LEVEL GUSTS TO THE NON MOUNTAINOUS PORTIONS OF SLO AND SBA COUNTIES.
THE SANTA CLARITA VLY AND THE ANTELOPE VLY WILL ALSO SEE ADVISORY
LEVEL WIND GUSTS BETWEEN 45 AND 55 MPH.

HEAVIER SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
RAINFALL RATE BETWEEN 1 AN 2 INCHES PER HOUR. RAINFALL RATE THIS
INTENSE OVER A RECENT BURN AREA WILL PRODUCE A MUD AND DEBRIS FLOW
AND A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREA. IN FACT
RAINFALL RATES THAT HIGH MAY WELL CREATE FLASH FLOODS IN ANY AREA
WITH CANYONS...SUCH AS THE SANTA MONICA MOUNTAIN AREA.

BECAUSE OF THE SOUTHERLY FLOW SNOW LEVELS WILL START OUT ABOVE 8000
FT THIS MORNING...BUT LOWER TO AROUND 5500 FT THIS AFTERNOON IN THE
WAKE OF THE COLD FRONT AND REMAIN NEAR THAT LEVEL THROUGH SATURDAY.
SNOW ACCUMULATIONS BETWEEN 5500 AND 7000 FEET WILL RANGE FROM 6 TO
12 INCHES WITH LOCAL AMOUNTS UP TO 18 INCHES. ABOVE 7000 FEET...SNOW
ACCUMULATIONS WILL RANGE FROM 1 TO 3 FEET. ISOLATED TOTALS UP TO 4
FEET ON THE HIGHER PEAKS.

THE LOW WILL OPEN UP AND MOVE OUT SATURDAY NIGHT AND SUNDAY. THE
SHOWERS WILL DECREASE AND SKIES WILL SLOWLY CLEAR.

.LONG TERM (MON-THU)...
RIDGING WILL BUILD IN MONDAY AND PERSIST INTO WEDNESDAY. SKIES WILL
BE MOSTLY CLEAR AND MAX TEMPS WILL RISE SOME EACH DAY. BY TUESDAY
THE TEMPS WILL BE ABOVE NORMAL.

COOLER AND CLOUDIER WEATHER ALONG WITH A SLIGHT CHC OF SHOWERS OVER
SLO COUNTY IS ON TAP FOR THURSDAY AS THE TAIL END OF A COLD FRONT
MOVES OVER THE CENTRAL COAST.

&&

.AVIATION...

28/1200Z

LOW CONFIDENCE IN ALL TAFS AS MAJOR STORM MOVES OVER AREA. EXPECT
FREQUENT CHANGES IN CIG HGT..VIS...WX CONDITIONS...AND WINDS. THERE
IS A CHANCE OF TSTMS AT ALL LOCATIONS THROUGH 00Z. 60 KT WINDS ARE
POSSIBLE AS LOW AS FL030. CONDITIONS WILL BEGIN TO IMPROVE AFTER 04Z.

KLAX AND KBUR...LOW CONFIDENCE IN TAF. EXPECT FREQUENT CHANGES IN
ALL FCST PARAMETERS THROUGH AT LEAST 00Z. A CHANCE OF A TSTM THRU
00Z. VERY STRONG SOUTHERLY WINDS FL030 AND ABOVE.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING (SEE LAXWSWLOX).
HIGH WIND WARNING (SEE LAXNPWLOX).
FLASH FLOOD WATCH IN BURN AREAS (SEE LAXFFALOX).
FLOOD ADVISORY (SEE LAXFLSLOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...MW/RORKE
AVIATION...RORKE
SYNOPSIS...BARTLING

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 28, 8:40 AM PST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
840 AM PST FRI FEB 28 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-011400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
840 AM PST FRI FEB 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

WFO LOX PLANS TO DISCONTINUE THIS PRODUCT IN 2014.
PLEASE DIRECT ANY COMMENTS TO ERIC BOLDT AT 805-988-6623.

.DAY ONE... TODAY AND TONIGHT

A STRONG STORM SYSTEM WILL BRING HEAVY RAIN...HIGH ELEVATION
SNOW...ISOLATED THUNDERSTORMS...AND GUSTY WINDS TO THE AREA THROUGH
SATURDAY. HIGH SURF WILL DEVELOP TODAY ACROSS WEST FACING BEACHES.
HIGHEST SURF WILL BE ACROSS THE CENTRAL COAST WITH HIGHEST SETS TO
13 FT...WHILE LOS ANGELES AND VENTURA COUNTY BEACHES EXPERIENCE SETS
TO 8 FEET. EXPECT A HIGH RIP CURRENT RISK TO ACCOMPANY THE HIGH
SURF.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* FLOOD ADVISORY.............SEE WGUS86 KLOX - FLSLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

A STRONG STORM SYSTEM WILL BRING HEAVY RAIN...HIGH ELEVATION
SNOW...ISOLATED THUNDERSTORMS...AND GUSTY WINDS TO THE AREA THROUGH
SATURDAY. HIGH SURF WILL CONTINUE TO BUILD AND PEAK ON SATURDAY WITH
THE CENTRAL COAST EXPECTED TO SEE 10 TO 15 FT SURF WITH LOCAL SETS
TO 18 FT. HIGH SURF WILL CONTINUE THROUGH SUNDAY AFTERNOON. EXPECT
SURF 6 TO 10 FEET WITH LOCAL SETS TO 12 FEET FOR VENTURA AND LOS
ANGELES COUNTY WEST FACING BEACHES. A HIGH RIP CURRENT RISK WILL
CONTINUE WITH THE HIGH SURF. THE THREAT OF WATERSPOUTS AND
THUNDERSTORMS WILL ALSO CONTINUE THROUGH SATURDAY EVENING.

* WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MW

In the hours before

Special weather statement, Feb 28, 3:59 AM PST, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
359 AM PST FRI FEB 28 2014

CAZ034>039-051-052-281300-
CUYAMA VALLEY CA-SAN LUIS OBISPO COUNTY CENTRAL COAST CA-SAN LUIS
OBISPO COUNTY INTERIOR VALLEYS CA-SAN LUIS OBISPO COUNTY MOUNTAINS
CA-SANTA BARBARA COUNTY CENTRAL COAST CA-SANTA BARBARA COUNTY
MOUNTAINS CA-SANTA BARBARA COUNTY SOUTH COAST CA-SANTA YNEZ VALLEY
CA-
359 AM PST FRI FEB 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SAN LUIS OBISPO AND
SANTA BARBARA COUNTIES UNTIL 500 AM PST...

AT 350 AM PST...DOPPLER RADAR WAS TRACKING A LINE OF VERY HEAVY
SHOWERS APPROACHING WESTERN SANTA BARBARA AND SAN LUIS OBISPO
COUNTIES. RADAR INDICATED STRONG WINDS IN THE VICINITY OF THIS
LINE OF HEAVY SHOWERS.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS LINE OF SHOWERS AS IT
MOVES INTO THE COAST BETWEEN 4 AM AND 5 AM PST. LOCATIONS THAT WILL
BE AFFECTED BY THIS LINE OF SHOWERS INCLUDE VANDENBERG
AFB...LOMPOC...SANTA MARIA AND SAN LUIS OBISPO.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 3537 12086 3535 12011 3446 12005 3446 12031
      3444 12046 3453 12053 3454 12063 3457 12066
      3469 12061 3475 12065 3486 12062 3490 12068
      3500 12064 3512 12064 3517 12071 3515 12077
      3522 12088 3526 12091
TIME...MOT...LOC 1155Z 194DEG 96KT 3520 12047

DB/CAK

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 12:02 AM PSTAreal Flood AdvisoryLOXSanta Barbara7 hr
Feb 28, 2:10 AM PSTAreal Flood AdvisoryLOX9 hr
Feb 28, 3:10 AM PSTAreal Flood AdvisoryLOXLos Angeles8 hr
Feb 28, 3:59 AM PSTSpecial Weather StatementLOXSan Luis Obispo61 min
Feb 28, 6:42 AM PSTAreal Flood AdvisoryLOXSanta Barbara5 hr
Feb 28, 9:09 AM PSTSpecial Marine WarningLOX66 min
Feb 28, 11:49 AM PSTAreal Flood AdvisoryLOXSanta Barbara116 min
Feb 28, 12:14 PM PSTAreal Flood AdvisoryLOX3 hr
Feb 28, 1:40 PM PSTAreal Flood AdvisoryLOXLos Angeles3 hr
Feb 28, 2:15 PM PSTSpecial Marine WarningLOX60 min
Feb 28, 2:16 PM PSTAreal Flood AdvisoryLOXLos Angeles9 hr
Feb 28, 2:23 PM PSTSpecial Weather StatementLOXLos Angeles52 min
Feb 28, 2:29 PM PSTGale WarningLOX18 hr
Feb 28, 2:35 PM PSTFlash Flood WarningLOXLos Angeles3 hr
Feb 28, 3:03 PM PSTSpecial Weather StatementLOXLos Angeles57 min

Nearby

Flash Flood Warnings in California, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.